Pulimi Divya Priyanka1*, Vithya Alhas1, Farhan1 and Manoharan2
1Department of Pharmacy Practice, Al-Ameen College of Pharmacy, Bangalore, India
2Department of Nephrology, St. Philomena’s Hospital, Bangalore, India
*Corresponding Author: Pulimi Divya Priyanka, Department of Pharmacy Practice, Al-Ameen College of Pharmacy, Bangalore, India.
Received: March 20, 2020; Published: June 30, 2020
A 60-year-old Male admitted to Surgical ward of tertiary care hospital with the complaints of wound debarment on left leg and left thigh abscess since two months and foul smell from 15 days associated with complaints of pain in both lower limbs. He is a known case of Type II DM from 10 years, HTN since one year, CLD, CKD from one and half year and is on Haemodialysis and was on oral medication. After adequate preoperative work up, the patient was taken for surgery with high risk and underwent skin grafting and withstood the surgery. The patient culture reported growth of Pseudomonas aeruginosa and on first day IV Colistin 1 Million Units TID, IV Clindamycin 600 mg BD and IV Meropenem 1 gm TID were prescribed. The patient developed Myasthenia gravis and Neurologist confirmed it as Colistin induced and the same was stopped on 13th day. Neostigmine 2.5 mg BD was prescribed and extubated. He was treated with other antibiotics and supportive treatment. Patient improved symptomatically after the withdrawal of Colistin and discharged in a stable condition with multivitamins, Anti-Hypertensives and Anti-Diabetic medications.
Keywords: Colistin; Myasthenia Gravis; Neostigmine
Citation: Pulimi Divya Priyanka., et al “A Case Report on Colistin Induced Myasthenia Gravis".Acta Scientific Pharmaceutical Sciences 4.7 (2020): 16-18.
Copyright: © 2020 Pulimi Divya Priyanka., et al This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.